MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER
Catalog Number RSS603
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Blood Loss (2597); No Known Impact Or Consequence To Patient (2692)
Date of Event 04/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device was returned to the manufacturing facility for evaluation.Visual inspection revealed remnants of dried body fluids on the cap of the sheath's hub, which is consistent with used devices.Visual inspection revealed no defects.Functional testing was conducted and could not reproduce the reported complaint.A review of the device history record of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product code/lot# combination.There is no evidence that this event was related to a device defect or malfunction.The investigation results verified that the actual device was normal product with no anomalies which would lead to the reported leak.The exact cause of the reported issue cannot be definitively determined.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported blood leaking during a procedure.Follow up communication with the user facility confirmed the following information: during a neurointerventional case the staff noticed blood leaking from around the hub distal to the cross cut valve; the leaking did not occur through the valve itself but around the hub and before the tube portion of the sheath; blood loss was estimated at less than 10cc; there was no difficulty inserting the sheath into the patient; the procedure outcome was good; and the patient's condition was reported to be good.Additional information was received on 5/09/2017.The patient's condition was reported to be excellent.

Brand Name
RADIFOCUS INTRODUCER II KIT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key6585248
Report Number1118880-2017-00035
Device Sequence Number18854916
Product Code DYB
UDI-Device Identifier00389701007335
UDI-Public(01)00389701007335(17)190731(10)VC01
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K954234
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Catalogue NumberRSS603
Device Lot NumberVC01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2017
Initial Report FDA Received Date05/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN CATHETERS